Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 25, 2014, 12:56:31 PM

Login with username, password and session length


Members
  • Total Members: 24286
  • Latest: Drake
Stats
  • Total Posts: 650376
  • Total Topics: 49653
  • Online Today: 173
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 152
Total: 156

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: which is hardest on the Kidneys?  (Read 1402 times)

0 Members and 1 Guest are viewing this topic.

Offline smalltown66

  • Member
  • Posts: 73
which is hardest on the Kidneys?
« on: October 05, 2007, 06:26:45 PM »
I have been on my current regimen for about 2 years and am now experiencing some kidney disease. I am currently taking Reyataz, Norvir, Viread and Epivir. My ID Doctor has decided to switch me to Reyataz,Norvir, Viread and Emtriva (Truvada). Is there information on which is more toxic to the kidney Emtriva or Epivir? Does this change really make any difference?

Thanks for listening

Smalltown
Lifting the weight of the world sure is easier with others with the same goal.

Offline Matty the Damned

  • Member
  • Posts: 12,244
  • Ninja Please
Re: which is hardest on the Kidneys?
« Reply #1 on: October 05, 2007, 06:52:18 PM »
Hey Babe,

Welcome to the Forums.

You could try our Lesson on side effects as a starting point. It contains an extensive section on renal health issues.

Best regards,

MtD

Offline whizzer

  • Member
  • Posts: 364
Re: which is hardest on the Kidneys?
« Reply #2 on: October 05, 2007, 08:59:39 PM »
What sort of kidney problems are you having?  Have you consulted with a nephrologist?

Tenofovir (Viread)  has been associated with certain kidney problems.  To my knowledge, Epivir (lamivudine) has not.  Switching Viread/Epivir out for Truvada (tenofovir/emtricitabine) still leaves you with tenofovir as one of your NRTIs. 

If you are going to switch regimens, perhaps you should abandon the tenofovir, and consider switching to Epzicon (abacavir/lamivudine).  You will need to have an abacavir sensitivity test prior to doing this, since ~8% of folks are allergic to abacavir.

In any case, a nephrology consult is in order.  There are other things that can cause kidney problems besides medication.

Offline smalltown66

  • Member
  • Posts: 73
Re: which is hardest on the Kidneys?
« Reply #3 on: October 07, 2007, 04:50:18 PM »
Matty, thanks for the nice welcome and the link to learn more about kidney disease! I will check this out

Whizzer, My ID Doctor seemed to want to wait on seeing a nephrologist . Do you think I should make one anyhow? Thanks for the advice and taking time to answer my question

This Forum is great!
Smalltown66
Lifting the weight of the world sure is easier with others with the same goal.

Offline Matty the Damned

  • Member
  • Posts: 12,244
  • Ninja Please
Re: which is hardest on the Kidneys?
« Reply #4 on: October 07, 2007, 05:02:49 PM »
Small,

I too have kidney issues as a result of an illness from last year and my HIV specialist says tenofovir is a total no-no and I would agree with Whizzer that nixing that med is a good idea.

MtD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.